Alert archive / North Carolina / Flash Flood Warnings in 2024

Flash Flood Warning 32, NWS Raleigh, NC

August 8, 20247 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 8, 2024, 1:30 AM EDT for 7 counties in North Carolina. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2024, 1:30 AM EDT (05:30 UTC)
Expired
Aug 8, 2024, 7:30 AM EDT
In force
6 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Anson County, NC, Hoke County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 137 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 5:00 AM EDTFLASH FLOOD1 Nw East Rockingham, NCSeveral reports of flooded roads and rising water beginning after 500 am.
Aug 8, 6:15 AM EDTFLASH FLOOD1 S Aberdeen, NCSeveral roads flooded in Moore County in Aberdeen and Southern Pines.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 210 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2024-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2024-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WGUS52 KRAH 080530
FFWRAH
NCC007-093-123-125-153-165-167-081130-
/O.NEW.KRAH.FF.W.0032.240808T0530Z-240808T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
130 AM EDT Thu Aug 8 2024

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Anson County in central North Carolina...
  Northwestern Hoke County in central North Carolina...
  Montgomery County in central North Carolina...
  Moore County in central North Carolina...
  Richmond County in central North Carolina...
  Northwestern Scotland County in central North Carolina...
  Stanly County in central North Carolina...

* Until 730 AM EDT.

* At 130 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 4 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Albemarle, Southern Pines, Rockingham, Wadesboro, Troy, Carthage, 
  Badin Lake, Pinehurst, Hamlet, Aberdeen, Biscoe, Ansonville, 
  Hoffman, Plyler, Polkton, Locust, Whispering Pines, Norwood, Badin 
  and Oakboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3517 8036 3518 8037 3516 8044 3519 8051
      3550 8030 3552 7944 3528 7921 3527 7922
      3524 7917 3518 7910 3499 7956 3491 7955
      3479 7966 3480 7968 3481 8032 3520 8028

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Green

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 9:23 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Aug 7, 9:23 PM EDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
923 PM EDT Wed Aug 7 2024

.SYNOPSIS...
A cold front across the mid-Atlantic will linger through Thursday.
The center of Tropical Storm Debby will move northwest and onto the
South Carolina coast this evening and then drift northward across
the central Carolinas on Thursday and Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 923 PM Wednesday...

* More widespread rain which will be heavy at times will spread into
  central NC tonight beginning a 12 to 18 hour period of the
  heaviest rain and greatest flash flood risk.

Neligible changes with the evening update.

The center of Debby is currently located just offshore near
Charleston, SC.  Water vapor imagery continues to depict moistening
around the center of the circulation. As such, a persistent band of
heavier rainfall (mostly 1.5 to 2.5 in/hr rates) has developed just
to the southeast of Sampson county.  CAMs continue to depict this
heavier band expanding north-northwest over the Sandhills/southern
Coastal Plain the next several hours, followed by up into the
Triangle by daybreak. Consequently, these areas have the best chance
to experience flash flooding overnight as strong 925 to 850 mb
moisture transport provides a continuous feed of >2.5 inches of
PWAT.

The other concern as we continue into the overnight period is the
chance for quick spin-up tornadoes.  Thus far this evening, rotating
cells have largely remained to our south (although a few have
recently developed near southern Sampson county). Low-level SRH of
~150 m2/s2 remains anchored over the southern Coastal Plain. This
moderately-strong low-level kinematic field will expand further
northwest overnight. However, weak lapse rates and overall
instability will promote only occasional weak circulations through
Thursday morning.

Overnight lows in the mid 70s are expected.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 345 PM Wednesday...

*  The NHC official forecast track of Debby remains relatively
   unchanged through northeast SC on Thu and across the southern
   through northwestern NC Piedmont Thu night.
*  High, continued risk of excessive rain and (severe and
   widespread) flash flooding throughout central NC.
*  Isolated tornadoes also possible ahead of and right of the track
   of Debby, in the northern through eastern semicircles of the
   cyclone.

Tropical Storm Debby is expected to be just inland along the SC
coast by Thurs morning and lift generally northward through the
western Piedmont through Thurs night into west-central VA Fri
morning. An ongoing moderate to heavy rainband positioned on the
northwest quadrant, with additional moderate to heavy rain and
storms within multiple feeder bands on its eastern half rotating
into the symmetric warm-core of Debby. As these features progress
through our area into Fri morning, it will result in an additional 1-
4 inches of rain, with locally higher amounts of over 5 inches
possible, especially if training of high rain-rates can occur within
the feeder bands. The result will be a high risk (>70%) for
excessive rain to cause flash flooding over the Sandhills and
portions of the northeast Piedmont and Coastal Plain with moderate
risk elsewhere (>40%). Storm total rainfall through Thursday is
expected to range from 4 to 8 inches. Locally higher amount of 10
inches may be possible if any training feeder bands are able to
develop. This amount of rain will likely lead to minor to moderate
river flooding along main-stem rivers mostly along the
Yadkin/PeeDee, Cape Fear, and Neuse, and Black Rivers.

The severe threat will primarily be the conditional threat for
tornadoes in the climatologically favored northeast quadrant through
the afternoon/evening. How far inland sufficient instability still
remains in question, but greatest confidence will be where mid/upper
70s dew points are able to advect into the region (Coastal Plain). A
secondary threat may persist into the early overnight hours within
the eastern half where a streamer of 1000-2000 J/kg of MLCAPE and
100-200 m2/s2 of 0-1km SRH environment may still exist. With the
relative westward shift in the track of Debby over the past 48
hours, this brings a 2 to 5% tornado risk farther into central NC
centered around the I-95 corridor and extending as far west as the
Triangle.

&&.

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 345 PM Wednesday...

Debby is expected to be located up into west-central VA by Fri
morning and may begin to transition towards an asymmetric cold-core
or extra-tropical cyclone as it races off through the northern Mid-
Atlantic and Northeast through Fri night. A synoptic cold front
appears to get hung up west of the mountains and prevent the true
drier air from progressing too far into central NC. However, a
trailing front and wind shift will slowly work and eventually stall
over central NC. The northwesterly winds and potential downsloping
component may result in lower dew points spreading into the Triad.
Along and southeast of this moisture boundary showers and storms
will be possible. Drier air in the mid/upper levels and poor lapse
rates may keep coverage isolated to scattered.

Debby's circulation will be well removed from the area by Saturday
morning, likely somewhere over New England. Debby's remnants will be
pushed east by a front that will get hung up along the East Coast
for several days. This should result in a forecast where the Triad
is dry Saturday, Sunday, and Monday, but there will be a chance of
diurnally driven showers and thunderstorms primarily along and east
of I-95. The front may drift a little bit farther inland on Tuesday,
and this should bring at least a slight chance of thunderstorms to
the entire forecast area.

Saturday appears likely to be the warmest day, with some southern
locations possibly reaching the lower 90s. Otherwise highs should be
in the 80s through the extended forecast. Lows will range from the
mid 60s to the low 70s.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 815 PM Wednesday...

* Aviation Conditions will deteriorate late this evening.
* Widespread adverse conditions with IFR restrictions, gusty
  winds and some LLWS are expected overnight into Thursday.

MVFR to LIFR ceilings will persist as very low-level moisture
associated with Tropical Storm Debby maintains over the area the
next 24 hours.  The center of Debby will move up into SC tonight,
before transitioning north through the western Piedmont through
early Friday morning.  As such, expect continued chances for periods
of heavy rain and associated low visibilities and ceilings. East-
northeasterly gusts of 15 to 25 kts will persist through the TAF
period. Some stronger gusts may develop near KFAY near the end of
the TAF period as the circulation approaches. Lastly, despite some
stronger flow near the sfc, there remains a chance for fleeting low-
level wind shear especially near KFAY later tonight through Thursday
morning.

Looking ahead: Adverse aviation conditions will continue
through early Friday as Tropical Cyclone Debby moves across the
area. This will include sub-VFR CIG and VSBY restrictions
in showers and thunderstorms and heavy rain with some gusty winds
and possible LLWS. Conditions will being to improve on
Friday. Much better conditions are expected on Saturday and continue
into Monday although there is a limited chance of a mainly
afternoon or evening shower or storm. -Blaes

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Friday evening for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...Blaes
NEAR TERM...Luchetti/Blaes
SHORT TERM...Swiggett
LONG TERM...Swiggett/Leins
AVIATION...Luchetti/Blaes/CBL
Hazardous weather outlook, Aug 7, 4:45 PM EDT, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
445 PM EDT Wed Aug 7 2024

NCZ026-027-041-042-075>077-084>086-082045-
Franklin-Nash-Wake-Johnston-Moore-Lee-Harnett-Richmond-Scotland-Hoke-
445 PM EDT Wed Aug 7 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Tropical cyclone Debby will bring a threat of heavy rain of 4-8
inches through Friday, with locally higher amounts possible.
Rainfall of this magnitude will have the potential to cause
considerable and significant flooding.

Additionally, people living along rivers and creeks should make
preparations for possible moderate river flooding by late week and
lingering into next week.

Finally, wind gusts up to 40 mph could lead to scattered power
outages and downed trees Thursday and into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>009-021>025-038>040-073-074-083-082045-
Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham-
Davidson-Randolph-Chatham-Stanly-Montgomery-Anson-
445 PM EDT Wed Aug 7 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Tropical cyclone Debby will bring a threat of heavy rain of 3-8
inches through Friday, with locally higher amounts possible. Rainfall
of this magnitude will have the potential to result in flash
flooding.

Additionally, people living along rivers and creeks
should make preparations for possible moderate river flooding by
late week and lingering into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ028-043-078-088-089-082045-
Edgecombe-Wilson-Wayne-Cumberland-Sampson-
445 PM EDT Wed Aug 7 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

A isolated tornado is possible as waves of thunderstorms move
northward.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Tropical cyclone Debby will bring a threat of heavy rain of 4-8
inches through Friday, with locally higher amounts possible.
Rainfall of this magnitude will have the potential to cause
considerable and significant flooding.

Additionally, people living along rivers and creeks should make
preparations for possible moderate river flooding by late week and
lingering into next week.

Finally, wind gusts up to 40 mph could lead to scattered power
outages and downed trees Thursday and into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ010-011-082045-
Warren-Halifax-
445 PM EDT Wed Aug 7 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Tropical cyclone Debby will bring a threat of heavy rain of 2-4
inches through Friday, with locally higher amounts possible. Rainfall
of this magnitude will have the potential to result in flash
flooding.

Additionally, people living along rivers and creeks
should make preparations for possible moderate river flooding by
late week and lingering into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 7, 11:26 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1126 PM EDT Wed Aug 7 2024

NCZ074-075-083>086-088-080430-
Scotland NC-Anson NC-Richmond NC-Hoke NC-Montgomery NC-Moore NC-
Cumberland NC-
1126 PM EDT Wed Aug 7 2024

...THUNDERSTORMS WITH STRONG WINDS AND TORRENTIAL RAIN WILL IMPACT
SOUTHERN MOORE...SCOTLAND... EASTERN ANSON...SOUTHEASTERN
MONTGOMERY...RICHMOND...NORTHWESTERN CUMBERLAND AND HOKE COUNTIES
THROUGH 1230 AM EDT...

At 1125 PM EDT, Doppler radar was tracking thunderstorms with strong
winds to 50 mph over portions of the Sandhills.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Laurinburg, Southern Pines, Rockingham, Wadesboro, Raeford, Fort
Liberty, Pinehurst, Hamlet, Aberdeen, and Maxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3480 7968 3481 8012 3519 8013 3519 8011
      3514 8007 3519 8006 3521 7914 3519 7910
      3521 7901 3495 7902 3495 7904 3483 7919
      3484 7935 3482 7936 3477 7933 3463 7947
TIME...MOT...LOC 0325Z 091DEG 45KT 3485 7937

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

pwb
Local storm report, Aug 7, 11:30 PM EDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1130 PM EDT Wed Aug 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     Tstm Wnd Gst     4 ENE Hope Mills        34.99N 78.89W
08/07/2024  M52 MPH          Cumberland         NC   ASOS

            Fayetteville Regional Airport ASOS.

&&

23
Local storm report, Aug 7, 11:53 PM EDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1153 PM EDT Wed Aug 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     Tstm Wnd Gst     5 ENE East Laurinburg   34.80N 79.37W
08/07/2024  M46 MPH          Scotland           NC   ASOS

            Measured at Laurinburg Maxton Airport.

&&

23
Special weather statement, Aug 8, 12:30 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Raleigh NC
1230 AM EDT Thu Aug 8 2024

NCZ078-080530-
Wayne NC-
1230 AM EDT Thu Aug 8 2024

...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN WAYNE COUNTY THROUGH 130 AM
EDT...

At 1229 AM EDT, Doppler radar was tracking gusty showers near Seven
Springs, or 8 miles southeast of Goldsboro, moving northwest at 40
mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Goldsboro, Mount Olive, Walnut Creek, Seven Springs, Mar-Mac,
Brogden, Cliffs Of The Neuse State Park, and Elroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to
be issued.

&&

LAT...LON 3532 7783 3518 7783 3516 7788 3515 7790
      3517 7793 3517 7796 3519 7800 3520 7812
      3531 7816 3535 7815 3537 7816 3541 7812
      3549 7799 3537 7781
TIME...MOT...LOC 0429Z 127DEG 36KT 3524 7785

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

26
Special weather statement, Aug 8, 1:01 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
101 AM EDT Thu Aug 8 2024

NCZ078-080600-
Wayne NC-
101 AM EDT Thu Aug 8 2024

...GUSTY SHOWERS WILL IMPACT CENTRAL WAYNE COUNTY THROUGH 200 AM
EDT...

At 101 AM EDT, Doppler radar was tracking gusty showers over Walnut
Creek, or near Goldsboro, moving northwest at 25 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Goldsboro, Walnut Creek, Elroy, Mar-Mac, and Brogden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to
be issued.

&&

LAT...LON 3530 7785 3529 7790 3531 7808 3534 7811
      3545 7808 3547 7799 3535 7786
TIME...MOT...LOC 0501Z 126DEG 23KT 3533 7790

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:48 PM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson, Scotland6 hr
Aug 7, 11:26 PM EDTSpecial Weather StatementRAHAnson, Hoke, Richmond, Scotland64 min
Aug 8, 12:30 AM EDTSpecial Weather StatementRAHWayne60 min
Aug 8, 1:01 AM EDTSpecial Weather StatementRAHWayne59 min
Aug 8, 2:15 AM EDTTornado Warning Tornado observedRAHWayne, Wilson45 min
Aug 8, 2:21 AM EDTTornado Warning Tornado observedConsiderable damage threatRAHWayne, Wilson39 min
Aug 8, 2:46 AM EDTSpecial Weather StatementRAHWayne29 min
Aug 8, 2:49 AM EDTTornado WarningRAHJohnston, Wayne, Wilson26 min
Aug 8, 2:51 AM EDTTornado Warning Tornado observedConsiderable damage threatRAHJohnston, Nash, Wilson24 min
Aug 8, 3:09 AM EDTFlash Flood Warning Considerable damage threatRAHChatham, Harnett, Johnston, Lee, Nash, Wake and 2 more6 hr
Aug 8, 3:12 AM EDTTornado WarningRAHJohnston, Nash, Wayne, Wilson33 min
Aug 8, 3:15 AM EDTTornado WarningRAHJohnston, Wake30 min
Aug 8, 3:21 AM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson, Scotland6 hr
Aug 8, 3:39 AM EDTTornado WarningRAHWilson36 min
Aug 8, 4:13 AM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Chatham, Davidson, Durham, Forsyth, Guilford and 4 more6 hr
Aug 8, 5:04 AM EDTTornado WarningRAHEdgecombe41 min
Aug 8, 5:06 AM EDTRiver Flood WarningRAHCumberland4 days
Aug 8, 5:37 AM EDTTornado WarningRAHWilson23 min
Aug 8, 6:22 AM EDTSpecial Weather StatementRAHEdgecombe68 min
Aug 8, 6:43 AM EDTFlash Flood Warning Considerable damage threatRAHAnson, Montgomery, Moore, Richmond, Stanly7 hr
Aug 8, 6:55 AM EDTFlash Flood Warning Considerable damage threatRAHEdgecombe, Franklin, Nash11 hr
Aug 8, 7:06 AM EDTRiver Flood WarningRAHAnson, Stanly49 hr
Aug 8, 7:07 AM EDTSpecial Weather StatementRAHNash23 min
Aug 8, 7:11 AM EDTTornado WarningRAHNash, Wilson13 min
Aug 8, 7:48 AM EDTTornado WarningRAHFranklin, Nash42 min
Aug 8, 7:53 AM EDTTornado WarningRAHEdgecombe, Nash20 min
Aug 8, 7:58 AM EDTTornado WarningRAHEdgecombe, Nash, Wilson22 min
Aug 8, 8:11 AM EDTTornado WarningRAHFranklin, Nash23 min
Aug 8, 8:12 AM EDTFlash Flood Warning Considerable damage threatRAHGranville, Person, Vance12 hr
Aug 8, 8:23 AM EDTTornado WarningRAHFranklin, Granville, Vance12 min
Aug 8, 8:52 AM EDTSpecial Weather StatementRAHEdgecombe23 min
Aug 8, 8:58 AM EDTTornado WarningRAHEdgecombe32 min
Aug 8, 9:01 AM EDTRiver Flood WarningRAHJohnston45 hr
Aug 8, 9:07 AM EDTFlash Flood Warning Considerable damage threatRAHChatham, Harnett, Johnston, Lee, Wake, Wayne and 1 more5 hr
Aug 8, 9:18 AM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson, Scotland5 hr
Aug 8, 9:34 AM EDTSpecial Weather StatementRAHNash26 min
Aug 8, 9:53 AM EDTSpecial Weather StatementRAHEdgecombe37 min
Aug 8, 9:59 AM EDTRiver Flood WarningRAHChatham, Lee3 days
Aug 8, 10:17 AM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more8 hr
Aug 8, 10:30 AM EDTSpecial Weather StatementRAHNash30 min
Aug 8, 10:32 AM EDTTornado WarningRAHFranklin, Halifax, Nash, Warren28 min
Aug 8, 12:15 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson30 min
Aug 8, 12:20 PM EDTSpecial Weather StatementRAHWilson40 min
Aug 8, 1:19 PM EDTRiver Flood WarningRAHHarnett3 days
Aug 8, 1:22 PM EDTRiver Flood WarningRAHFranklin65 hr
Aug 8, 1:50 PM EDTAreal Flood WarningRAHAnson, Chatham, Cumberland, Harnett, Hoke, Johnston and 10 more23 hr
Aug 8, 1:58 PM EDTRiver Flood WarningRAHChatham56 hr
Aug 8, 2:52 PM EDTRiver Flood WarningRAHJohnston4 days
Aug 8, 3:15 PM EDTRiver Flood WarningRAHEdgecombe6 days
Aug 8, 3:16 PM EDTFlash Flood Warning Considerable damage threatRAHJohnston, Wake, Wayne, Wilson2 hr
Aug 8, 3:19 PM EDTRiver Flood WarningRAHWayne9 days
Aug 8, 3:26 PM EDTSpecial Weather StatementRAHVance49 min
Aug 8, 3:29 PM EDTTornado WarningRAHFranklin, Vance, Warren31 min
Aug 8, 3:46 PM EDTSpecial Weather StatementRAHFranklin44 min
Aug 8, 3:49 PM EDTRiver Flood WarningRAHAlamance50 hr
Aug 8, 3:52 PM EDTRiver Flood WarningRAHCumberland4 days
Aug 8, 4:00 PM EDTTornado WarningRAHFranklin, Nash30 min
Aug 8, 4:12 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson33 min
Aug 8, 4:29 PM EDTTornado WarningRAHFranklin, Granville, Vance31 min
Aug 8, 4:31 PM EDTTornado Warning Tornado observedRAHFranklin, Granville, Vance29 min
Aug 8, 5:03 PM EDTTornado WarningRAHEdgecombe, Halifax, Nash27 min
Aug 8, 5:11 PM EDTRiver Flood WarningRAHEdgecombe, Halifax, Nash4 days
Aug 8, 5:14 PM EDTRiver Flood WarningRAHEdgecombe9 days
Aug 8, 5:20 PM EDTRiver Flood WarningRAHSampson6 days
Aug 8, 5:51 PM EDTAreal Flood WarningRAHAlamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more12 hr
Aug 8, 5:59 PM EDTAreal Flood WarningRAHEdgecombe, Franklin, Nash14 hr
Aug 8, 6:05 PM EDTAreal Flood WarningRAHAlamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more12 hr
Aug 8, 6:50 PM EDTSpecial Weather StatementRAHFranklin, Vance40 min
Aug 8, 6:55 PM EDTTornado WarningRAHFranklin, Vance, Warren35 min
Aug 8, 7:22 PM EDTTornado WarningRAHFranklin, Warren23 min
Aug 8, 7:44 PM EDTTornado WarningRAHWarren31 min
Aug 8, 7:56 PM EDTAreal Flood WarningRAHGranville, Person, Vance12 hr

Nearby

Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.